Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
124 Doctors are Online

Child diagnosed with hearing loss. Advised for hearing aid and encephabol syrub. Any side effects?

User rating for this question
Very Good
Answered by

ENT Specialist
Practicing since : 2001
Answered : 2323 Questions
Question
Hi Dr,

My child will be 5 yrs in July, 2013 and have been diagnosed with Moderately severe hearing loss. We have been advised to get hearing aid for him but the doctor also prescribed encephabol syrub. I checked to see the side effects and a bit scared for all what i saw. Please what is your take in all these?
Posted Mon, 13 May 2013 in Child Health
 
 
Answered by Dr. Naveen Kumar 24 minutes later
Hi

Thanks for posting the query

I need a small clarification in the query posted by you. Is the hearing loss of sensorineural neural type or mixed or only conductive type. If you can scan and mail the audiogram, it will make the things easier for me.

Secondly, as an ENT doctor I do not prescribe this drug. This drug is prescribed to increase the microcirculation in the brain. If this medicine is prescribed for hearing loss, I am afraid it is not going to be of any help to the child.

Please revert back to me with the audiogram results.

Regards
Dr. Naveen Kumar N.
ENT and Head & Neck Surgeon
Above answer was peer-reviewed by
 
Follow-up: Child diagnosed with hearing loss. Advised for hearing aid and encephabol syrub. Any side effects? 7 days later
Hello Dr.,

As requested, I have attached 6 pages of report to the query for better clarification. I will be expecting your feedback soon.

Thank you.
XXXXXXX
 
 
Answered by Dr. Naveen Kumar 5 hours later
Hi

Welcome back

I have gone through the reports in detail and the results show that your child is having severe nerve weakness due to which he is not able to hear properly. As the deafness is of a severe variety, he needs to use programmable hearing aids, followed by aggressive speech therapy (if his speech is not very clear).

As the damage to nerves has already happened, no amount of medicines can bring it back to the normal level. Hence, I don't think encephabol syrup will be of any help at this stage; hearing aids will suffice.

Finally, get the hearing tests at regular intervals (once in a year), this can help in comparing the hearing results and to prevent further worsening of the symptoms.

Hope this clarifies your doubts; I will be available for the further queries.

Regards
Dr. Naveen Kumar N.
ENT and Head & Neck Surgeon
Above answer was peer-reviewed by
 
Follow-up: Child diagnosed with hearing loss. Advised for hearing aid and encephabol syrub. Any side effects? 6 minutes later
Thank you Dr., I will definitely keep you posted of any new development.

Best regards.

Sam.
 
 
Answered by Dr. Naveen Kumar 1 hour later
Hi

I wish your child a good health. God bless you all. Please keep me informed if there are any developments.

Regards
Dr. Naveen Kumar N.
ENT and Head & Neck Surgeon
Above answer was peer-reviewed by
 
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Treatment/Therapy
Medical Topics

The user accepted the expert's answer

Ask a Pediatrician

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor